MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FOS¿ CULTURE SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FOS¿ CULTURE SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING
Catalog Number 442153
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd bactec¿ fos¿ culture supplement kit, the customer found contamination in media during quality control testing.The contamination was typed as bacillus using maldi-tof testing.There was no patient involvement and no consequences reported.
 
Additional Manufacturer Narrative
D.4.Medical device lot #: 3249737.D.4.Medical device expiration date: 30-jul-2024.H.4.Device manufacture date: 06-sep-2023.D.4.Medical device lot #: 4059819.D.4.Medical device expiration date: 08-jan-2025.H.4.Device manufacture date: 28-feb-2024.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: bactec fos supplement is manufactured by rehydrating components in usp purified water and mixed into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered by machine.The vials are lyophilized, and crimp caps are applied per standard operating procedures (sop).Bactec fos reconstitution fluid is manufactured by rehydrating the media components with usp purified water and mixed until a homogenous solution is obtained.The solution is dispensed into vials and capped and crimped per sop.Vials are autoclaved in an air over pressure (aop) autoclave; per manufacturing instructions, using a validated cycle.Post autoclaving, vials are labeled and packaged in a separate packing area.Four fos supplement vials are then manually packaged with one fos reconstitution fluid vial to make a bactec fos supplement kit (material 442153).Bactec fos supplement kit batch 3249737 is composed of fos supplement batch 3214672 and fos reconstitution fluid batch 3214676.Batch history record review for bactec fos supplement kit batch 3249737 was satisfactory.No notifications were generated during manufacturing and no other complaints have been taken on this batch.Batch history record reviews for fos supplement batch 3214672 and fos reconstitution fluid batch 3214676 were satisfactory and no notifications were generated during manufacturing.Qc inspection and testing were satisfactory at time of release.No other complaints have been taken either batch.Bactec fos supplement kit batch 4059819 is composed of fos supplement batch 4040250 and fos reconstitution fluid batch 4011793.Batch history record review for bactec fos supplement kit batch 4059819 was satisfactory.No notifications were generated during manufacturing and no other complaints have been taken on this batch.Batch history record reviews for fos supplement batch 4040250 and fos reconstitution fluid batch 4011793 were satisfactory and no notifications were generated during manufacturing.Batch history record review for bactec fos supplement kit batch 4059819 was satisfactory.Qc inspection and testing were satisfactory at time of release.No other complaints have been taken either batch.There were no photos or returns submitted to assist with this investigation.Retentions of batch 3214676 (reconstitution fluid) were not available.Retentions of batch 3214672 (fos supplement) were available and used for further investigation.There were no observed defects in the available retentions.Two fos supplement vials were reconstituted with sterile water and incubated for 7 days.One was placed into 20-25 degree c incubation, and one was placed into 33-37 degree c incubation.There was no growth observed after incubation.This complaint for bactec fos supplement kit batch 3249737 cannot be confirmed.Retentions of batch 4011793 (reconstitution fluid) and retentions of batch 4040250 (fos supplement) were available and used for further investigation.There were no observed defects in the available retentions.Two fos supplement vials were reconstituted with two reconstitution fluid vials and incubated for 7 days.One was placed into 20-25 degree c incubation, and one was placed into 33-37 degree c incubation.Growth was observed in the 33-37c sample after incubation.The sample was subcultured onto tsa and sda plates and submitted for id.No viable growth was recovered.This complaint for bactec fos supplement kit batch 4059819 can be confirmed for contamination.No complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd will continue to trend for defects.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following updates have been made: this mdr pertains only to lot number 3249737.B5.It was reported while using bd bactec¿ fos¿ culture supplement kit, the customer found contamination in an unknown quantity of media during quality control testing.There was no report of patient impact.This record is being reopened to address the corrections required for capa pr 11910483.
 
Event or Problem Description
It was reported while using bd bactec¿ fos¿ culture supplement kit, the customer found contamination in an unknown quantity of media during quality control testing.There was no report of patient impact.

Brand Name
BD BACTEC¿ FOS¿ CULTURE SUPPLEMENT KIT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19975796
Report Number1119779-2024-00596
Device Sequence Number7087213
Product Code MDB
UDI-Device Identifier30382904421534
UDI-Public(01)30382904421534
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K920933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442153
Device Lot NumberSEE H.11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer11/25/2024
09/17/2025
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date12/02/2024
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown